Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 32, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at May 30, 2018, 4:32 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2018, 4:32 AM EDT (08:32 UTC)
- Expired
- May 30, 2018, 10:28 AM EDT
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
867 WHUS72 KKEY 300832 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 432 AM EDT Wed May 30 2018 GMZ033-034-052>055-072>075-301500- /O.NEW.KKEY.SC.Y.0032.180530T0832Z-180530T1500Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 432 AM EDT Wed May 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... The National Weather Service in Key West has issued a Small Craft Advisory, which is in effect until 11 AM EDT this morning. * WINDS...Southeast to south winds 20 to 25 knots will continue until later this morning, then become southeast and decrease to 10 to 15 knots. * WAVES/SEAS...Seas in the Western Florida Straits thru late morning will remain elevated, averaging 5 to 7 feet in the Gulf Stream, and also 4 to 6 feet in the extreme Southeastern Gulf of Mexico around Rebecca Shoal Channel and the Dry Tortugas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Futterman
1 follow-up statement
532 WHUS72 KKEY 301428 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1028 AM EDT Wed May 30 2018 GMZ033-034-052>055-072>075-301530- /O.CAN.KKEY.SC.Y.0032.000000T0000Z-180530T1500Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1028 AM EDT Wed May 30 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 29, 10:18 PM EDT, 6 hours 14 minutes earlier.
Area forecast discussion, May 29, 10:18 PM EDT, 6 hours 14 minutes before
Area Forecast Discussion National Weather Service Key West FL 1018 PM EDT Tue May 29 2018 .DISCUSSION... .CURRENTLY... The rain shield positioned across Cuba for the past 24 hours began shifting northward this afternoon, and stratiform rain moved across the Florida Straits, reaching the island chain, as all inhibition previously affecting the region disappeared. A few isolated strong showers were able to spawn across the Middle and Upper Keys as well. The shield began to wane earlier this evening, as strong convection we normally see across northwestern Cuba was lacking, unable to sustain the system. Recently, a few thunderstorms began firing again across the land mass, reigniting the shower activity across the Straits. The 00z KEY sounding revealed an extremely moist tropical atmosphere, with convective available potential energy near 1000 j/kg, a PWAT near 2.25", lapse rates in the 5-6 C/km range, and moderate low level shear near 30 knots up to 6 km. Quite a difference in the observed winds across our marine forecast area. Pulaski Shoal (to our west) continues to bounce from 13 to 18 knots out of the ESE, while Molasses and Long Key to our east report winds near 5 knots. .SHORT TERM... As the night continues, the atmosphere should destabilize a little, while the sfc pressure gradient along the western Florida peninsula tightens as Subtropical Storm Alberto continues to move northward into Tennessee. Rain chances have been modestly increased for the overnight period. Otherwise, the forecast remains on track for the ridge axis of the Bermuda High to begin affecting our local weather on Wednesday, leading to decreasing winds and rain chances as we head into the week. && .MARINE... Small craft should exercise caution across the offshore gulf and western Florida Straits until winds decrease late this morning. High surface pressure will continue to build across the Florida Peninsula tonight, then remain in place through late week. This high pressure will settle near the Florida Keys this weekend. && .AVIATION... VFR conditions are expected to prevail at KEYW and KMTH overnight. The most recent round of light showers are diminishing. However a wet pattern remains in place and more activity is expected to develop. There will be the potential for a few embedded showers to produce short spells of sub vfr conditions. Surface winds will be out of the southeast, light at Marathon and gentle to moderate at Key West. && .PRELIMINARY POINT TEMPS/POPS... Key West 78 86 79 86 / 60 30 30 30 Marathon 78 89 80 89 / 60 30 30 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...MCLOVIN Aviation/Nowcasts....11 Data Collection......DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, May 29, 5:00 AM EDT, 23 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 500 AM EDT Tue May 29 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-301100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 500 AM EDT Tue May 29 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible along the island chain and the adjacent waters later this afternoon and evening. The primary thunderstorm hazards will be cloud to surface lightning strikes and gusty winds in excess of 35 mph with stronger showers and thunderstorms. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated thunderstorms are anticipated along the Florida Keys and the surrounding coastal waters through the period. The primary thunderstorm hazard will be cloud to surface lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Futterman
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:43 AM EDT | Special Marine Warning | KEY | 62 min |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.